Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 199, NWS State College, PA

July 28, 2007Cumberland County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2007, 7:47 PM EDT for Cumberland County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 7:47 PM EDT (23:47 UTC)
Expired
Jul 28, 2007, 8:33 PM EDT
In force
46 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Cumberland County, PA

The radar

The State College radar (KCCX), 96 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:00 PM EDTTSTM WND DMGNewville, PATREES DOWN BETWEEN NEWVILLE AND PLAINFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 282347
SVRCTP
PAC041-290045-
/O.NEW.KCTP.SV.W.0199.070728T2347Z-070729T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
747 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEWVILLE...OR 9 MILES WEST OF CARLISLE...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALNUT BOTTOM AROUND 810 PM EDT...
  BLOSERVILLE AROUND 815 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 208 AND 221...I-81 BETWEEN
MILE MARKERS 34 AND 42.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR 
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A 
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4025 7748 4012 7754 4007 7733 4027 7720

$$

FORECASTER: DANGELO
2 follow-up statements
000 
WWUS51 KCTP 290019
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SAT JUL 28 2007

PAC041-290045-
/O.CON.KCTP.SV.W.0199.000000T0000Z-070729T0045Z/
CUMBERLAND PA-
818 PM EDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTH CENTRAL CUMBERLAND COUNTY...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLOSERVILLE...OR 8 MILES WEST OF CARLISLE...MOVING EAST
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOSERVILLE AROUND 835 PM EDT...
  CARLISLE AND CARLISLE SPRINGS AROUND 845 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 215 AND 225...I-81 BETWEEN
MILE MARKERS 41 AND 45.

DAMAGING WINDS WERE REPORTED NEAR NEWVILLE AND PLAINFIELD WITH THIS 
STORM....KNOCKING TREES DOWN. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4028 7736 4019 7739 4013 7727 4029 7712

$$

FORECASTER: DANGELO
000 
WWUS51 KCTP 290033
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 PM EDT SAT JUL 28 2007

PAC041-290043-
/O.CAN.KCTP.SV.W.0199.000000T0000Z-070729T0045Z/
CUMBERLAND PA-
833 PM EDT SAT JUL 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CUMBERLAND
COUNTY IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4028 7736 4019 7739 4013 7727 4029 7712

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:50 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 28, 3:50 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT SAT JUL 28 2007

.SYNOPSIS...
MID/UPR LVL MOISTURE HAS RETURNED TO THE REGION PER THE LATEST
WATER VAPOR IMAGERY DESPITE EARLIER SUBSIDENCE/DRYING IN THE WAKE
OF COMPACT MID LVL VORTEX CURRENTLY SPINNING NEWD INTO VT/NH/ME.
THE INCREASE IN TOTAL COLUMN MOISTURE COMBINED WITH MARGINAL
INSTABILITY HAS RESULTED IN WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL PA THIS AFTERNOON.

LATER FORECASTS SHOW THAT THE LARGE-SCALE TROUGH THAT HAS
PERSISTED OVER THE EASTERN US FOR SEVERAL DAYS WILL GRADUALLY
LIFT OUT BY EARLY NEXT WEEK WITH WARMER AND DRIER WEATHER IN
STORE FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
EASTERN AND SOUTHERN AREAS SAW THE LOW CLOUDS BURN OFF FAST TODAY.
NOT SO IN THE CENTRAL MOUNTAINS WHERE THE SUN HAS BEEN SLOW TO
ERODE TO COOL LOW-LEVEL AIR. TEMPS ALREADY IN 80S IN
SOUTH/SOUTHEAST. EXPECT RAPID RISE IN CENTRAL AREAS AS THE LOW
CLOUDS ARE NOW ERODING THOUGH SOME HIGH CLOUDS SLOWING THE PROCESS.

THERE ARE NO SIGNIFICANT FEATURES TO TRIGGER THUNDERSTORMS TODAY.
PLUS THE RELATIVELY DRIER AIR AND MESO RIDGE FROM THE WAVE THAT
WENT BY BEFORE SUNRISE HAVE PUT A DAMPER ON THINGS. CAPE FORECASTS
AND SREF SUGGEST SOME ISOLATED STORMS SHOULD DEVELOP. THOSE THAT
DO WILL BE SLOW MOVERS. HEAVY RAIN COULD BE AN ISSUE.

THE SREF SHOWS ABOUT 30-60 PERCENT CHANCE SHOWERS WITH HIGHEST
POPS THIS EVENING AND OVER NIGHT NEAR THE MARYLAND BORDER. THESE
POPS ARE HIGHER THAN GUIDANCE VALUES. KEPT HIGHEST POPS FROM
SOMERSET COUNTY EASTWARD...CLOSE TO MD BORDER WHERE SREF POPS WERE
NEAR LIKELY THIS EVENING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/...
RESIDUAL SHOWERS AND THUNDER POSSIBLE OVERNIGHT. HOPEFULLY QUIETER
THAN LAST NIGHT IN CENTRAL AREAS. KEPT HIGHEST WITH LOWERING
OVERNIGHT VALUES IN SOUTHERN AREAS. DUE TO HIGH DEW POINTS AND
POSSIBLE RAIN INTRODUCED FOG INTO OVERNIGHT FORECAST. SHOWED LESS
WIDESPREAD FOG AS SREF AND 12Z GEFS SHOW LOWERING PWAT VALUES.

PWAT BOUNDARY SUNDAY IS OVER SSE PA SUGGESTING LOWER POPS ON
SUNDAY THAN PREVIOUS FORECASTS. HIGHEST POPS SHOULD BE IN
SOUTH-EASTERNMOST AREAS. IT APPEARS THE PWAT VALUES SLOWLY DECREASE
AND ARE NEAR NORMAL OVER MOST OF CENTRAL AND WESTERN PA...SHOULD
DECREASE POPS.

THE LOWER PWAT ARE CONTINUES TO DRAIN IN SUNDAY EVENING AND POPS
DECREASE OVERNIGHT INTO EARLY MONDAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Q-STNRY FNTL BNDRY IS FCAST TO REMAIN NEAR/ALONG THE I-95 CORRIDOR
EARLY MONDAY WITH LINGERING SHRA/TSRA MAINLY OVER THE SOUTHEAST 1/2
TO 1/3 OF THE CWA WHERE PRECIPITABLE WATER VALUES /PWATS/ REMAIN
ABOVE NORMAL. HAVE PLACED HIGHEST /CHC/ POPS ACROSS THE LWR SUSQ VLY
WHICH AGREES WITH THE LATEST MODEL GUIDANCE AND SHORT TERM ENSEMBLE
OUTPUT. DECREASED POPS FROM NW TO SE OVERNIGHT MONDAY INTO TUE AS
SFC HIGH PRESSURE PUSHES IN FROM THE LOWER GRT LKS.

PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM
OF PLAINS MID/UPR LVL RIDGE AXIS/ CONTINUES TO SLIDE EWD FROM THE
UPR OH VLY...PUSHING THE AFOREMENTIONED Q-STNRY BNDRY FURTHER
SOUTH AND EAST INTO THE SRN MID-ATLANTIC STATES/OFFSHORE.
ALOFT...PESKY MID/UPR LVL TROF AND ASSOC COOL POOL FINALLY APPEARS
TO BE SHUNTED EWD WITH ANOMALOUS H5 HEIGHTS BUILDING EWD ACROSS
THE UPR MIDWEST/GRT LKS. MODELS/EPS HAVE TRENDED DRIER COMPARED TO
YESTERDAY/00Z RUNS AND THUS HAVE REMOVED POPS FOR TUE. THIS AGREES
WITH PREVIOUS LONG TERM THINKING AS PWAT VALUES DROP AOB 1 INCH.

TUE-WED SHOULD FEATURE DRY AND WARM CONDS WITH MAX TEMPS TOPPING
OUT AOA NORMAL...IN THE LOW/MID 80S WEST TO MID/UPR 80S EAST. HAVE
USED MANUAL BLEND OF ENS MOS/GMOS/HPC FOR TEMPS.

SFC RIDGE AXIS IS FCAST TO CROSS THE REGION THUR WITH RETURN FLOW
SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS
EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS
TIME. INCREASING HEAT/HUMIDITY WILL TRANSLATE INTO DAILY SCHC/CHC
FOR MAINLY AFTN CONVECTION AND HAVE POPS AOB 25 PCT THUR-SUN. HPC
SFC PROGS SHOW A WEAK CLD FNTL BNDRY DROPPING SWD THRU THE STATE
FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR CONVECTION.
HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS
OF UNCERTAINTY THIS FAR OUT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MOSTLY VFR IN EAST WITH SOME RESIDUAL IFR IN CENTRAL MOUNTAINS
THIS AFTERNOON WITH SLOW TO BURN OFF LOW CLOUDS. MOST AREAS SHOULD
BE VFR AND MVFR UNTIL PATCHY FLOG AFTER SUNSET LOCALLY PRODUCES
IFR AND PATCHY LIFR CONDITIONS.

SOME ISOLATED THUNDERSTORMS COULD POSE A HAZARD THIS AFTERNOON AND
EVENING. A QUICK RADAR CHECK IS IN ORDER TO ENSURE YOU KNOW WHERE
THE STORMS ARE. AT 2 PM THE STORMS WERE DEVELOPING OVER THE
SOUTHWEST MOUNTAINS. THESE STORMS SHOULD BE SLOW MOVING BIG RAIN
PRODUCERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/STEINBUGL
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...GRUMM
Hazardous weather outlook, Jul 28, 4:45 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT SAT JUL 28 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-290845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
445 AM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 6:20 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SAT JUL 28 2007

PAZ066-282300-
LANCASTER-
620 PM EDT SAT JUL 28 2007

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LANCASTER COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF MOUNT JOY.  THIS STORM IS NEARLY
STATIONARY...AND ADDITIONAL THUNDERSTORMS ARE ALSO MOVING IN FROM
THE WEST...NEAR MARIETTA.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

ALL OF NORTHWESTERN LANCASTER COUNTY CAN EXPECT TO HAVE A
THUNDERSTORM BEFORE 7 PM.

FORECASTER: DANGELO
Special weather statement, Jul 28, 6:40 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT SAT JUL 28 2007

PAZ025-282315-
BLAIR-
640 PM EDT SAT JUL 28 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLAIR COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF ALTOONA.  THIS STORM IS
NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LAKEMONT AROUND 650 PM AND ALTOONA AROUND 715
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-99 BETWEEN MILE MARKERS 27 AND 39...AS WELL AS
ROUTE 22.

FORECASTER: DANGELO
Special weather statement, Jul 28, 6:45 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT SAT JUL 28 2007

PAZ036-063-282315-
CUMBERLAND-FRANKLIN-
645 PM EDT SAT JUL 28 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND WEST
CENTRAL CUMBERLAND COUNTIES...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF SHIPPENSBURG.  THIS STORM IS
NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR NEWBURG AROUND 650 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 199
AND 212.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 11.

FORECASTER: DANGELO
Local storm report, Jul 28, 7:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 S MANHEIM             40.13N 76.40W
07/28/2007  E0.88 INCH       LANCASTER          PA   PUBLIC

0710 PM     TSTM WND DMG     2 S MANHEIM             40.13N 76.40W
07/28/2007                   LANCASTER          PA   PUBLIC

            CORN/CROP DAMAGE

&&

MMD
Local storm report, Jul 28, 7:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             YORK                    39.96N 76.73W
07/28/2007  E0.75 INCH       YORK               PA   PUBLIC

0540 PM     HAIL             YORK                    39.96N 76.73W
07/28/2007  E0.75 INCH       YORK               PA   PUBLIC

0545 PM     TSTM WND DMG     1 SW YORK               39.95N 76.75W
07/28/2007                   YORK               PA   LAW ENFORCEMENT

            WIRES DOWN/POWER OUTAGES IN SWRN PART OF YORK CITY

0545 PM     HAIL             YORK                    39.96N 76.73W
07/28/2007  E0.75 INCH       YORK               PA   PUBLIC

0545 PM     HAIL             YORK                    39.96N 76.73W
07/28/2007  E0.88 INCH       YORK               PA   PUBLIC

0710 PM     HAIL             2 S MANHEIM             40.13N 76.40W
07/28/2007  E0.88 INCH       LANCASTER          PA   PUBLIC

0710 PM     TSTM WND DMG     2 S MANHEIM             40.13N 76.40W
07/28/2007                   LANCASTER          PA   PUBLIC

            CORN/CROP DAMAGE

&&

MMD
Special weather statement, Jul 28, 7:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT SAT JUL 28 2007

PAZ063-290015-
CUMBERLAND-
742 PM EDT SAT JUL 28 2007

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND COUNTY...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CARLISLE...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BLOSERVILLE AROUND 810 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 219...I-81 BETWEEN
MILE MARKERS 27 AND 41.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:20 PM EDTSevere Thunderstorm WarningCTPWarren55 min
Jul 27, 11:00 PM EDTSevere Thunderstorm WarningCTPTioga75 min
Jul 28, 5:08 PM EDTSevere Thunderstorm WarningCTPYork67 min
Jul 28, 6:27 PM EDTSevere Thunderstorm WarningCTPLancaster63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.